Alert archive / Arizona / Red Flag Warnings in 2020

Red Flag Warning 33, NWS Las Vegas, NV

November 25, 2020Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada

NWS Las Vegas, NV issued this red flag warning at Nov 25, 2020, 2:02 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It took effect at Nov 26, 2020, 11:00 AM MST. It was in force for 30 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 25, 2020, 2:02 PM MST (21:02 UTC)
In effect from
Nov 26, 2020, 11:00 AM MST
Expired
Nov 27, 2020, 5:00 PM MST
In force
30 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 10:40 PM MSTNON-TSTM WND GST 663 S Lytle Creek, CAMESONET STATION 055SE SAN SEVAINE FLATS (SCE1055).
Nov 27, 3:00 AM MSTNON-TSTM WND GST 594 Ene Riverside, CAMESONET STATION AV480 GRAND TERRACE.
Nov 27, 3:15 AM MSTNON-TSTM WND GST 642 Nw Running Springs, CAMESONET STATION HHPC1 HEAPS PEAK.
Nov 27, 5:00 AM MSTNON-TSTM WND GST 634 S Lytle Creek, CAMESONET STATION 056SE LYTLE CREEK SOUTH (SCE1056).
Nov 27, 7:40 AM MSTNON-TSTM WND GST 603 Sw Devore, CAMESONET STATION SE156 LYTLE CREEK WASH (SCE156).
Nov 27, 7:45 AM MSTNON-TSTM WND GST 574 Ssw Crestline, CAMESONET STATION HF009 BADGER CANYON (HF009).
Nov 27, 8:10 AM MSTNON-TSTM WND GST 613 Sw Crestline, CAMESONET STATION SE125 DEVIL CANYON (SCE125).
Nov 27, 10:40 AM MSTNON-TSTM WND GST 566 S Lytle Creek, CAMESONET STATION SE271 NORTH FONTANA (SCE271).
Nov 27, 12:00 PM MSTNON-TSTM WND GST 575 S Devore, CAMESONET STATION SE846 RIALTO (SCE846).
Nov 27, 12:30 PM MSTNON-TSTM WND GST 803 S Crestline, CAMESONET STATION HF008 MARSHALL PEAK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2020-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2020-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2529 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

833 
WWUS85 KVEF 252102
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
102 PM PST Wed Nov 25 2020

AZZ101-CAZ229-NVZ466-261830-
/O.NEW.KVEF.FW.W.0033.201126T1800Z-201128T0000Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
102 PM PST Wed Nov 25 2020 /202 PM MST Wed Nov 25 2020/

...RED FLAG WARNING IN EFFECT FROM 10 AM PST /11 AM MST/ THURSDAY
TO 4 PM PST /5 PM MST/ FRIDAY FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 101, 229, AND 466...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 10 AM PST /11 AM MST/ Thursday
to 4 PM PST /5 PM MST/ Friday. 

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  California...Fire weather zone 229. In Nevada...Fire weather 
  zone 466. 

* TIMING...Winds will increase Thursday morning and remain strong
  through about sunset Friday evening.

* WIND...North winds 25 to 35 mph with gusts 40 to 50 mph.

* HUMIDITY...Around 15 percent each afternoon, recovering to 20 to
  30 percent overnight.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
4 follow-up statements
120 
WWUS85 KVEF 261753
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
953 AM PST Thu Nov 26 2020

AZZ101-CAZ229-NVZ466-271100-
/O.CON.KVEF.FW.W.0033.201126T1800Z-201128T0000Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
953 AM PST Thu Nov 26 2020 /1053 AM MST Thu Nov 26 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/
FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101,
229, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  California...Fire weather zone 229. In Nevada...Fire weather 
  zone 466. 

* TIMING...Winds will remain strong through about sunset Friday 
  evening. 

* WIND...North winds 25 to 35 mph with gusts 40 to 50 mph.

* HUMIDITY...Around 15 percent each afternoon, recovering to 20 
  to 30 percent overnight. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
936 
WWUS85 KVEF 271027
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
227 AM PST Fri Nov 27 2020

AZZ101-CAZ229-NVZ466-272230-
/O.CON.KVEF.FW.W.0033.000000T0000Z-201128T0000Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
227 AM PST Fri Nov 27 2020 /327 AM MST Fri Nov 27 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/
THIS AFTERNOON FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
101, 229, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  California...Fire weather zone 229. In Nevada...Fire weather 
  zone 466. 

* TIMING...Winds will remain strong through about sunset today.

* WIND...North winds 15 to 25 mph with gusts 45 mph.

* HUMIDITY...Falling to around 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
518 
WWUS85 KVEF 271109
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
309 AM PST Fri Nov 27 2020

AZZ101-CAZ229-NVZ466-280000-
/O.CON.KVEF.FW.W.0033.000000T0000Z-201128T0000Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
309 AM PST Fri Nov 27 2020 /409 AM MST Fri Nov 27 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/
THIS AFTERNOON FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
101, 229, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  California...Fire weather zone 229. In Nevada...Fire weather 
  zone 466. 

* TIMING...Winds will remain strong through about sunset today.

* WIND...North winds 15 to 25 mph with gusts 45 mph.

* HUMIDITY...Falling to around 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
156 
WWUS85 KVEF 272355
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
355 PM PST Fri Nov 27 2020


AZZ101-CAZ229-NVZ466-280100-
/O.EXP.KVEF.FW.W.0033.000000T0000Z-201128T0000Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
355 PM PST Fri Nov 27 2020 /455 PM MST Fri Nov 27 2020/

...RED FLAG WARNING WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS
AFTERNOON FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101,
229, AND 466...

Winds have dropped below Red Flag Warning criteria this afternoon
but will remain breezy with gusts of around 30 mph possible 
through this evening.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Nov 25, 2:00 PM MST, 2 minutes earlier.

Area forecast discussion, Nov 25, 2:00 PM MST, 2 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
100 PM PST Wed Nov 25 2020

.SYNOPSIS...Stronger winds will return Thanksgiving Day and Friday.
While winds will be gusty areawide, the greatest impact will likely
be in the Colorado River Valley, where gusty north winds up to 50
mph will result in dangerous boating conditions for Lake Mead and
Lake Mohave, including waves up to 3 feet. After Friday, quiet
weather is expected through at least early next week.
&&

.DISCUSSION...Clear skies, generally light winds, and seasonable
temperatures were making for a nice Wednesday around the desert
Southwest. However, a cold front over northern Nevada was
progressing south, and will bring increasing northerly winds to
Esmeralda County as early as this afternoon and to the rest of the
region by Thanksgiving afternoon. Wind Advisories for the Colorado
River Valley and the favorably oriented terrain areas of Lincoln and
northeast Clark County look good, but having a tougher time with
southeast California. Post processed model output is marginal at
best for the Owens Valley and Morongo Basin, and even weaker for
northwest San Bernardino County. That said, the raw mass fields look
more favorable, with nearly unidirectional flow from 850 mb (30
knots) to 500 mb (65 knots) over SE CA, coincident with strong large
scale subsidence, so will leave the Advisory in place. Temperatures
will come down about five to ten degrees tomorrow in most areas,
with a couple degrees of warming possible Friday as winds finally
subside in most areas during the day and in the Colorado River
Valley around sunset. Quieter weather is expected over the weekend
with a warming trend. Models disagree quite a bit on the evolution
of the next storm system. Right now, it appears that the most likely
(using that term a bit loosely) solution is for high amplitude
ridging to hold in place over our area, with an amplifying shortwave
trough diving down the east side of the ridge into the Four Corners
Tuesday into Wednesday. If this pans out, the main effects would be
northerly breezes and temperatures cooling a few degrees. There are
plenty of other possible outcomes, so will continue to watch.
&&

.FIRE WEATHER...Strong northerly winds are expected Thanksgiving Day
and Friday, with wildfire spread potential greatest along the
Colorado River Valley. Minimum humidities should be very near 15
percent, and fuels are still ready to burn. Per coordination with
the BLM, issued a Red Flag Warning for the river zones.
&&

.AVIATION...For McCarran...Light winds are expected to remain
through much of tonight, with winds favoring an easterly direction
in the afternoon and southwesterly in the evening. Overnight tonight
a cold front will push through southern NV, shifting the winds to a
north-northwesterly direction. Moderate confidence on the timing and
magnitude of the northwesterly winds overnight, with the wind shift
expected sometime between 09-12Z. Temperature inversion should mix
out tomorrow morning allowing gusty north winds to surface at KLAS
between 14-16Z tomorrow morning with gusts to around 20-25 knots.
Gusty north winds are expected through tomorrow decreasing slightly
in magnitude Thursday evening, but overall, breezy to gusty
northerly winds will remain through Friday morning. Mostly clear
skies are expected through tomorrow with some passing high and low
clouds aoa 8-10 Kft.

For the rest of southern Nevada, northwest Arizona and southeast
California...Typical diurnal winds will continue across the region
through the rest of the afternoon before a cold front pushes across
the Great Basin region tonight, bringing gusty northerly winds.
Winds will reach KBIH tonight with other TAF sites seeing the wind
shift early tomorrow morning. Widespread gusty north winds are
expected late tomorrow morning with gusts generally 20-30 knots,
strongest winds expected down the Colorado River Valley with gusts
around 35 knots. No operationally significant clouds expected
through the TAF period.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Morgan
FIRE WEATHER...Morgan
AVIATION...Kryston

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Arizona, 2020Red Flag Warnings in California, 2020Red Flag Warnings in Nevada, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.